Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 95, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 25, 2014, 5:52 AM CDT for 4 counties in Wisconsin. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2014, 5:52 AM CDT (10:52 UTC)
- Expired
- Aug 25, 2014, 6:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dane County, WI, Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:00 AM CDT | TSTM WND DMG | Baraboo, WI | DOZENS OF TREES AND POWER LINES DOWN. A FEW TREES ON HOUSES AND ON A VEHICLE. TREES DOWN ON THE INTERSTATE. |
| Aug 25, 6:00 AM CDT | TSTM WND DMG | Lake Delton, WI | DOZENS OF TREES AND POWER LINES DOWN. A FEW TREES DOWN ON HOUSES AND A TREE DOWN ON A VEHICLE. |
| Aug 25, 6:15 AM CDT | TSTM WND DMG | Baraboo, WI | NUMEROUS TREES DOWN ALL OVER SAUK COUNTY. TIME PERIOD WAS BETWEEN 6 AM CDT AND 630 AM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS53 KMKX 251052
SVRMKX
WIC021-025-049-111-251130-
/O.NEW.KMKX.SV.W.0095.140825T1052Z-140825T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 AM CDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHEASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
WESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 630 AM CDT
* AT 552 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
SPRING GREEN...OR 15 MILES WEST OF SAUK CITY...MOVING NORTHEAST AT
55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...WISCONSIN
DELLS...LAKE WISCONSIN...CROSS PLAINS...LODI...LAKE DELTON...
MAZOMANIE...SPRING GREEN...WEST BARABOO...BLACK EARTH...DANE...
ARENA...PLAIN...NORTH FREEDOM...MERRIMAC...LA VALLE AND ROCK
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9031 4364 8959 4336 8949 4324 8947
4310 8961 4303 9013 4326 9019 4355 9019
4356 9020 4356 9031
TIME...MOT...LOC 1052Z 240DEG 49KT 4328 9004
HAIL...0.75IN
WIND...60MPH
$$
HENTZ2 follow-up statements
485
WWUS53 KMKX 251105
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 AM CDT MON AUG 25 2014
WIC021-025-049-111-251130-
/O.CON.KMKX.SV.W.0095.000000T0000Z-140825T1130Z/
SAUK WI-DANE WI-IOWA WI-COLUMBIA WI-
605 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SAUK...NORTHWESTERN DANE...NORTHEASTERN IOWA AND WESTERN COLUMBIA
COUNTIES...
AT 605 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAUSTON TO NEAR WEST BARABOO TO 8 MILES NORTHEAST
OF DODGEVILLE...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
BARABOO AND WEST BARABOO AROUND 610 AM CDT.
LAKE DELTON AROUND 615 AM CDT.
MAZOMANIE AND BLACK EARTH AROUND 620 AM CDT.
PRAIRIE DU SAC AND SAUK CITY AROUND 625 AM CDT.
LODI AROUND 630 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LA
VALLE...HILL POINT...MERRIMAC...NORTH FREEDOM...PLAIN...ARENA...
OKEE...LELAND...DEVILS LAKE ST PARK AND LIME RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9031 4364 8959 4336 8949 4324 8947
4310 8961 4303 9013 4326 9019 4355 9019
4356 9020 4356 9031
TIME...MOT...LOC 1105Z 229DEG 54KT 4377 8998 4341 8982 4305 9002
HAIL...0.75IN
WIND...60MPH
$$
WOOD501
WWUS53 KMKX 251119
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
619 AM CDT MON AUG 25 2014
WIC021-025-049-111-251130-
/O.CON.KMKX.SV.W.0095.000000T0000Z-140825T1130Z/
SAUK WI-DANE WI-IOWA WI-COLUMBIA WI-
619 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SAUK...NORTHWESTERN DANE...NORTHEASTERN IOWA AND WESTERN COLUMBIA
COUNTIES...
AT 619 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ADAMS TO NEAR BARABOO TO 9 MILES WEST OF MOUNT
HOREB...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
CROSS PLAINS AROUND 630 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DANE...HARMONY GROVE...MERRIMAC...NORTH FREEDOM...MARXVILLE...
ARENA...OKEE...LELAND...ROCK SPRINGS AND DEVILS LAKE ST PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9007 4364 8959 4336 8949 4324 8947
4310 8961 4303 9013 4324 9018 4326 9001
4350 8996
TIME...MOT...LOC 1119Z 231DEG 44KT 4387 8983 4351 8967 4305 8992
HAIL...0.75IN
WIND...60MPH
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:40 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 25, 3:40 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 AM CDT MON AUG 25 2014 .TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH. THE UPPER LEVEL JET MAX PUSHES ACROSS NORTHWEST WISCONSIN TODAY AND ACROSS THE LAKE SUPERIOR REGION THIS EVENING AND TONIGHT. WITH RATHER LIGHT SOUTHWEST FLOW ACROSS SOUTHEAST WISCONSIN. WEAK UPPER DIVERGENCE TODAY WITH STRONGER UPPER DIVERGENCE TONIGHT ACROSS SOUTHERN WISCONSIN...BUT SOME OF THIS MAY BE CONVECTIVE FEEDBACK. THE STRONG MID LEVEL SHORTWAVE MOVES FROM THE LAKE WINNIPEG AREA TO NEAR JAMES BAY CANADA TONIGHT. WITH WEST/SOUTHWEST FLOW AT 700 MB WE STAY QUITE WARM WHILE THE 50 KNOT 700 MB SPEED MAX IS ACROSS NORTHERN WISCONSIN. THE 850 MB THERMAL RIDGE WITH TEMPERATURES AROUND 22 CELSIUS EXTENDS ACROSS SOUTHERN WISCONSIN TODAY AND FOR MUCH OF TONIGHT. 850 MB DEW POINTS ARE QUITE MOIST...AROUND 14 TO 16 CELSIUS. A 20 KNOT 850 MB SOUTHWEST WIND MOVES ACROSS SOUTHERN WISCONSIN THIS MORNING...BUT THEN WE ARE MAINLY IN THE ENTRANCE REGION WITH THE STRONGEST WINDS TO THE NORTH. 850 MB WINDS INCREASE TO AROUND 30 KNOTS LATE TONIGHT AS THEY BECOME MORE WEST. GENERALLY WEAK 700 MB UPWARD MOTION TODAY AND INTO LATE TONIGHT. THE WIND CONVERGENCE ALONG THE APPROACHING COLD FRONT IS QUITE WEAK...SO ONCE THE INITIAL BAND OF WEAKENING THUNDERSTORMS DIMINISH...ADDITION REDEVELOPMENT IS LACKING A STRONG TRIGGER. THE MOISTURE AND INSTABILITY IS IN PLACE...WITH ZERO TO 1 KM MIXED LAYER CAPE REACHING 4000 JOULES/KG LATE THIS AFTERNOON. THERE WILL BE A WEAK CAP IN PLACE BUT THIS WEAKENS DURING THE AFTERNOON. ALSO ZERO TO 3 KM NAM EHI RISES TO AROUND 4.5. THE LOCAL SEVERE WEATHER PARAMETER KEEPS THE BEST POTENTIAL OF SEVERE WEATHER TO NORTHERN AREAS OF THE FORECAST AREA...UP TO 60 PERCENT AND A LITTLE HIGHER ACROSS NORTHEAST WISCONSIN. THE NAM NSHARP FORECAST SOUNDINGS DO INDICATE A POTENTIAL FOR SEVERE...ESPECIALLY NORTH TOWARDS FOND DU LAC...INCLUDING A SMALL TORNADO POTENTIAL. AGAIN THE STRONG TRIGGER IS THE MAIN LIMITING FACTOR. A HOT AND HUMID DAY IS EXPECTED TODAY. AS HAS BEEN THE CASE...MAIN ISSUE WILL BE THE EXTENT OF CLOUDS WITH THE DIMINISHING AREA OF APPROACHING SHOWERS/THUNDERSTORMS AND ANY CLOUDS TRAPPED BELOW THE CAP. CURRENT FORECAST TEMPS AND DEWPOINTS RESULT IN MAX HEAT INDEX VALUES IN THE 95-100 RANGE. WITH CONDITIONS BORDERLINE AND THE UNCERTAINTY IN CLOUDS/PRECIP...OPTED TO CONTINUE TO NOT ISSUE A HEAT ADVISORY. .SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. MODELS NOW ARE TAKING SURFACE COLD FRONT FURTHER SOUTH INTO NORTH CENTRAL TO CENTRAL ILLINOIS ON TUESDAY...LINGERING THERE INTO WEDNESDAY NIGHT. THIS SHIFT FURTHER TO THE SOUTH HAS RESULTED IN THE MODELS KEEPING THE AREA MAINLY DRY ON TUESDAY...WITH SOME QPF SHIFTING THROUGH THE AREA AT TIMES TUESDAY NIGHT INTO WEDNESDAY NIGHT. THERE IS STILL SOME 850 MB CONFLUENCE/CONVERGENCE ACROSS THE AREA DURING THIS TIME...THOUGH NOT MUCH ELSE AS FAR AS ORGANIZED SYNOPTIC UPWARD VERTICAL MOTION. AREA FORECAST SOUNDINGS ARE SHOWING MUCH LESS ELEVATED CAPE DURING THIS PERIOD...WITH ALMOST NONE AT TIMES. FOR NOW...WILL TRIM BACK POPS SOMEWHAT FROM NORTH TO SOUTH ACROSS THE AREA DURING THIS PERIOD. WOULD NOT BE SURPRISED IF POPS NEED TO BE LOWERED EVEN MORE...AS INFLUENCE OF HIGH TO THE NORTHEAST OF THE AREA TENDS TO BRING MORE DRY AIR INTO THE AREA AND PUSHES PRECIPITATION FURTHER TO THE SOUTH AND WEST. CLOUDS FROM CONVECTION AND PRECIPITATION OVER AND/OR TO THE SOUTH SHOULD KEEP TEMPERATURES COOLER THAN PREVIOUSLY FORECAST...THOUGH DEW POINTS WILL REMAIN QUITE HUMID ON TUESDAY. MAY HAVE TO LOWER HIGHS MORE IN LATER FORECASTS IF INFLUENCE OF HIGH HOLDS BACK PRECIPITATION. .LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS MEDIUM. GFS AND ECMWF CONTINUE TO SHOW TIMING AND PLACEMENT DIFFERENCES WITH SYSTEM MOVING THROUGH THE REGION THURSDAY INTO FRIDAY. THE GFS TAKES SURFACE LOW AND COLD FRONT NORTHEAST THROUGH WISCONSIN THURSDAY NIGHT...BRINGING A SWATH OF QPF THROUGH THE REGION FROM THURSDAY INTO FRIDAY. IT THEN SHOWS A RELATIVELY DRY PERIOD WITH HIGH PRESSURE TO THE NORTHEAST. THE ECMWF KEEPS THE LOW FURTHER TO THE SOUTHWEST OF THE REGION THURSDAY INTO FRIDAY...WITH A WARM FRONT BRINGING QPF TO THE AREA. SURFACE LOW THEN WEAKENS BUT SHIFTS NORTHEAST THROUGH THE AREA LATER IN THE WEEKEND...BRINGING MORE QPF TO THE AREA. GIVEN THESE CONTINUED DIFFERENCES...WILL USE CONSENSUS BLEND OF MODEL POPS AND TEMPERATURES. MORE SEASONABLE TEMPERATURES ARE EXPECTED DURING THIS PERIOD...THOUGH IT STILL LOOKS SOMEWHAT HUMID WITH DEW POINTS LINGERING IN THE 60S. && .AVIATION/12Z TAFS/... AREAS OF MVFR STRATUS TRAPPED BELOW A LOW LEVEL INVERSION EARLY THIS MORNING. ALSO A LINE OF DIMINISHING THUNDERSTORMS WILL PUSH INTO SOUTH CENTRAL WISCONSIN EARLY THIS MORNING. A FEW STORMS COULD HOLD TOGETHER AS THEY PUSH INTO THE SOUTHEAST THIS MORNING. EXPECT MAINLY VFR CIGS BY AFTERNOON AS THE LOW CLOUDS MIX OUT. THERE WILL THEN BE A CHANCE OF THUNDERSTORMS REDEVELOPING ALONG A WEAK COLD FRONT MOVING INTO SOUTH CENTRAL WISCONSIN BY EARLY EVENING...THEN NEARING THE FAR SOUTHEAST AROUND SUNRISE TUESDAY. && .MARINE... A VERY MOIST AIR MASS MAY BRING SOME MORE FOG TO LAKE MICHIGAN TODAY AND THIS EVENING. WINDS WILL BECOME MORE SOUTH...WHICH SHOULD HELP TO LIMIT FOG IN THE NEARSHORE AREAS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...HENTZ TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Aug 25, 4:23 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 423 AM CDT MON AUG 25 2014 WIZ046-047-051-052-056>060-062>072-260930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 423 AM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID AIR IS EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. HEAT INDEX VALUES WILL REACH THE MID 90S WITH A FEW VALUES NEAR 100. AN AREA OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL AND INTO SOUTHEAST WISCONSIN THIS MORNING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATER TODAY AND TONIGHT AS A COLD FRONT CROSSES SOUTHERN WISCONSIN. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT DAMAGING WINDS. SOME STORMS COULD ALSO PRODUCE HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL STALL ACROSS NORTHERN AND CENTRAL ILLINOIS ON TUESDAY AND WEDNESDAY AND WILL RESULT IN A CHANCE FOR THUNDERSTORMS...ESPECIALLY SOUTH OF MILWAUKEE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH SATURDAY AS WARM...HUMID AIR TRIES TO RETURN TO THE UPPER MIDWEST AS LOW PRESSURE MOVES ACROSS THE REGION. HEAVY RAINFALL WILL BE POSSIBLE ESPECIALLY THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-260930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 423 AM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG ARE POSSIBLE. AN AREA OF THUNDERSTORMS MAY REACH LAKE MICHIGAN THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS LATER TODAY AND TONIGHT. SOME OF THE STORMS COULD HAVE STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL EXIT THE LAKE MICHIGAN AREA TUESDAY MORNING. THE FRONT WILL STALL ACROSS NORTHERN AND CENTRAL ILLINOIS LATER ON TUESDAY AND WEDNESDAY AND WILL RESULT IN A CHANCE FOR THUNDERSTORMS...ESPECIALLY SOUTH OF MILWAUKEE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH SATURDAY AS WARM...HUMID AIR TRIES TO RETURN TO THE UPPER MIDWEST AS LOW PRESSURE MOVES ACROSS THE REGION. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Aug 25, 5:11 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
511 AM CDT MON AUG 25 2014
WIZ056-062-067-251045-
LAFAYETTE-IOWA-SAUK-
511 AM CDT MON AUG 25 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA...
SAUK COUNTIES...
AT 509 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LA FARGE TO NEAR LANCASTER TO 7 MILES NORTH OF
DICKEYVILLE...AND MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
REEDSBURG...DODGEVILLE...MINERAL POINT...DARLINGTON...SPRING
GREEN...BELMONT...BARNEVELD...HIGHLAND...ARENA...PLAIN...
RIDGEWAY...LA VALLE...ROCK SPRINGS...LAMONT...LOGANVILLE AND REWEY.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4320 9043 4321 9029 4317 9019 4355 9019
4356 9031 4364 9031 4364 8990 4271 8991
4266 9042
TIME...MOT...LOC 1009Z 256DEG 49KT 4358 9065 4288 9064 4273 9064
HENTZSpecial weather statement, Aug 25, 5:38 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 AM CDT MON AUG 25 2014
WIZ056-062-251115-
IOWA-SAUK-
538 AM CDT MON AUG 25 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IOWA AND SAUK
COUNTIES...
AT 537 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF TOMAH...TO 9 MILES NORTHWEST OF
SPRING GREEN...TO 8 MILES NORTH OF PLATTEVILLE...AND MOVING
NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
SPRING GREEN AROUND 545 AM CDT.
DODGEVILLE AROUND 600 AM CDT.
PRAIRIE DU SAC AROUND 610 AM CDT.
BARABOO AND WEST BARABOO AROUND 615 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LA VALLE...LINDEN...
HILL POINT...NORTH FREEDOM...HIGHLAND...PLAIN...BLACKHAWK LAKE REC
AREA...ARENA...REWEY AND LELAND.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4298 9043 4321 9029 4319 9028 4320 9026
4317 9019 4355 9019 4356 9031 4364 9031
4364 8978 4360 8976 4360 8972 4357 8973
4357 8969 4344 8965 4325 8976 4321 8984
4311 8984 4292 8994 4281 9033 4281 9043
TIME...MOT...LOC 1037Z 244DEG 39KT 4385 9044 4325 9023 4285 9045
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:11 AM CDT | Special Weather Statement | MKX | Iowa, Sauk | 34 min |
| Aug 25, 5:38 AM CDT | Special Weather Statement | MKX | Iowa, Sauk | 37 min |
| Aug 25, 6:24 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Marquette, Sauk | 36 min |
| Aug 25, 6:51 AM CDT | Special Weather Statement | MKX | Green Lake | 39 min |
| Aug 25, 6:55 AM CDT | Areal Flood Advisory | MKX | Columbia, Dane, Iowa, Sauk | 2 hr |
| Aug 25, 7:06 AM CDT | Special Weather Statement | MKX | Iowa | 24 min |
| Aug 25, 7:26 AM CDT | Special Weather Statement | MKX | Dane | 34 min |
| Aug 25, 7:33 AM CDT | Areal Flood Advisory | MKX | Dane | 117 min |
| Aug 25, 7:40 AM CDT | Special Weather Statement | MKX | Fond du Lac | 35 min |
| Aug 25, 8:26 AM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 25, 9:04 AM CDT | Special Weather Statement | MKX | Green | 26 min |
| Aug 25, 9:23 AM CDT | Special Weather Statement | MKX | Dane, Green | 22 min |
| Aug 25, 9:43 AM CDT | Special Weather Statement | MKX | Dane, Green, Jefferson | 32 min |
| Aug 25, 10:12 AM CDT | Special Weather Statement | MKX | Dodge, Jefferson, Rock, Washington, Waukesha | 33 min |
| Aug 25, 10:23 AM CDT | Special Weather Statement | MKX | Jefferson, Waukesha | 37 min |
| Aug 25, 12:13 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 32 min |
| Aug 25, 12:18 PM CDT | Special Weather Statement | MKX | Green | 27 min |
| Aug 25, 12:53 PM CDT | Special Weather Statement | MKX | Rock | 22 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.